Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 4, 2011, 5:49 PM CDT for Ness County, Kansas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2011, 5:49 PM CDT (22:49 UTC)
- Expired
- Aug 4, 2011, 6:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Dodge City, KS
County Ness County, KS
The radar
The Dodge City radar (KDDC), 73 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 6:10 PM CDT | TSTM WND GST 60 | 4 Sse Beeler, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 1693 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253 WWUS83 KDDC 042249 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 549 PM CDT THU AUG 4 2011 KSZ045-042330- NESS- 549 PM CDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NESS COUNTY... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF BEELER...MOVING NORTHEAST AT 10 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN SOUTHWESTERN NESS COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3854 10007 3832 9983 3826 10013 3839 10022 TIME...MOT...LOC 2248Z 217DEG 7KT 3833 10011 $$ SUGDEN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:58 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Aug 4, 3:58 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 358 PM CDT THU AUG 4 2011 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST ISSUE IS THE TIMING AND AREAL COVERAGE OF THUNDERSTORMS. THE HIGH-LEVEL JET THAT HAS BEEN SITUATED ACROSS THE NORTHERN PLAINS FOR MOST OF THE SUMMER HAVE BEGUN, AT LEAST TEMPORARILY, TO SAG SOUTHWARD TOWARD KANSAS. THIS TREND WILL CONTINUE FOR THE NEXT SEVERAL DAYS. THIS WILL FAVOR A FURTHER POSITION OF THE SURFACE FRONT ACROSS CENTRAL OR NORTHERN KANSAS. THEREFORE, THE RICH LOW- LEVEL MOISTURE THAT HAS BEEN PRESENT ACROSS THE DAKOTAS AND INTO NEBRASKA THIS SUMMER WILL PROGRESS INTO OUR FORECAST AREA BEHIND THIS FRONT. A FEW WEAK SHORTWAVE TROUGHS ARE ADVERTISED TO CROSS THE CENTRAL PLAINS AND HELP FOCUS LOW-LEVEL CONVERGENCE ALONG AND NORTH OF THE STALLED OUT FRONT. THE TIMING OF THESE FEATURES IS VERY DIFFICULT TO PINPOINT. SCATTERED TO ISOLATED SURFACE BASED THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH SATURDAY AND THEN INTO NEXT WEEK. ELEVATED THUNDERSTORMS ARE POSSIBLE EACH NIGHT IN A WARM ADVECTION PATTERN ASSOCIATED WITH THE NOCTURNAL LOW-LEVEL JET TO THE NORTH OF THE STALLED OUT FRONT. THE BEST CHANCE FOR THESE NOCTURNAL STORM CLUSTERS IS ALONG THE INTERSTATE 70 CORRIDOR. UNFORTUNATELY, IT IS VERY DIFFICULT TO PINPOINT EXACTLY WHERE THE HEAVIEST RAIN WILL BE WITH ANY STORM CLUSTER THAT DEVELOPS. BY SATURDAY AFTERNOON AND EVENING, THE HIGH-LEVEL JET WILL BE EVEN CLOSER TO OUR FORECAST AREA, WITH 250MB WINDS APPROACHING 50 KNOTS. SO SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE JUST ABOUT ANYWHERE IN CENTRAL AND SOUTHWESTERN KANSAS. HIGH TEMPERATURES THROUGH SATURDAY WILL DEPEND ON THE THE AMOUNT OF COOL OUTFLOW FROM ANY NOCTURNAL THUNDERSTORM CLUSTERS. BUT GENERALLY, THE HOTTEST TEMPERATURES WILL BE ALONG THE OKLAHOMA BORDER, WITH COOLER TEMPERATURES ALONG INTERSTATE 70 WHERE RAIN COOLED AIR MAY RESIDE ON THE COOL SIDE OF THE SURFACE FRONT. FINCH DAYS 3-7... MODELS IN GOOD AGREEMENT IN INCREASING THE UPPER FLOW OVER THE ROCKIES AND INTO THE CENTRAL PLAINS INTO NEXT WEEK. THERE WILL BE SEVERAL ROUNDS OF LATE AFTERNOON AND OVERNIGHT MESOSCALE CONVECTIVE COMPLEXES MAINLY IN THE NORTH FA WITH SOME POSSIBLY SEVERE ON SATURDAY NIGHT INTO MONDAY NIGHT. PLACEMENT OF ANY OUTFLOW BOUNDARIES WILL BE HARD TO PREDICT FOR DAILY HIGH TEMPERATURE FORECASTS BUT IN GENERAL THE NORTH WILL BE COOLER AND SOUTH FA WARMER INTO MONDAY. BY TUESDAY THE JET WILL DIVE MORE SOUTH AS UPPER LEVEL TROUGHING ENHANCES OVER THE PLAINS AND BRINGS A COLD FRONT ACROSS KANSAS WITH COOLER NORTH TO EASTERLY UPSLOPE FLOW INTO THURSDAY. AS FOR TEMPERATURES LOOK FOR OVERNIGHT LOWS IN THE 60 WEST TO 70 EAST INTO THURSDAY. DAYTIME HIGHS WILL BE TRICKY DEPENDENT ON JUST WHERE A COLD FRONT WILL END UP AFTER OVERNIGHT CONVECTION. FOR SUNDAY AND MONDAY HIGHS WILL RANGE FROM THE LOWER 90S NORTH TO AROUND 105 SOUTHEAST FA. FOR TUESDAY HIGH TEMPS SHOULD BE COOLER AND IN THE 80S NORTH TO NEAR 100 FAR SOUTH. THEN ON WEDNESDAY AND THURSDAY WITH COOLER HIGH PRESSURE DOMINATING THE PLAINS HIGHS WILL RANGE FROM THE MID 80S NORTH TO AROUND 90 SOUTH. && .AVIATION... A FEW THUNDERSTORMS COULD POP UP NEAR THE KGCK AND KDDC TAF SITES BY AROUND 22Z NEAR A WEAK CONVERGENCE LINE FOR A FEW HOURS. THEN A LARGE MESOSCALE COMPLEX OF STORMS SHOULD COME OUT OF NORTHWEST KANSAS AND COLORADO BY AROUND MIDNIGHT WITH SOME POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS MAINLY NORTH OF A LINE FROM SYRACUSE TO LARNED AND NORTH WITH THE BEST CHANCE IN THE KHYS TERMINAL INTO 10 TO 12Z FRIDAY. BOTH KDDC AND KGCK COULD ALSO BE NEAR THE AREA OF SEVERE WINDS AFTER MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 96 70 101 / 30 30 30 30 GCK 70 95 67 96 / 30 30 30 30 EHA 70 98 69 98 / 30 30 30 30 LBL 72 98 69 101 / 30 30 30 30 HYS 70 90 70 96 / 60 60 30 20 P28 76 101 76 105 / 30 30 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/06/06
Hazardous weather outlook, Aug 4, 3:17 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 317 PM CDT THU AUG 4 2011 KSZ030-031-043>046-061>066-074>081-084>090-051130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 317 PM CDT THU AUG 4 2011 /217 PM MDT THU AUG 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT, ESPECIALLY ALONG AND NORTH OF A LINE FROM SCOTT CITY TO NESS CITY TO LACROSSE. LOCALLY HEAVY RAIN, SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE ARE CHANCES FOR THUNDERSTORMS EVERY DAY THROUGH WEDNESDAY AND EVEN BEYOND. THE BEST OPPORTUNITIES FOR SEVERE THUNDERSTORMS WITH VERY LARGE HAIL AND DAMAGING WINDS ARE DURING THE LATE AFTERNOON AND EARLY NIGHTTIME PERIODS FROM SATURDAY THROUGH MONDAY, AND THEN AGAIN BY WEDNESDAY EVENING. THE MOST FAVORED LOCATIONS FOR SEVERE STORMS DURING THESE PERIODS IS ALONG AND NORTH OF A LINE FROM SYRACUSE TO JETMORE TO STAFFORD, INCLUDING THE INTERSTATE 70 CORRIDOR. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING, ESPECIALLY ALONG AND NORTH OF A LINE FROM JOHNSON TO GARDEN CITY TO STAFFORD. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC FINCH
In the hours before
Special weather statement, Aug 4, 5:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 549 PM CDT THU AUG 4 2011 KSZ045-042330- NESS- 549 PM CDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NESS COUNTY... AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF BEELER...MOVING NORTHEAST AT 10 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN SOUTHWESTERN NESS COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3854 10007 3832 9983 3826 10013 3839 10022 TIME...MOT...LOC 2248Z 217DEG 7KT 3833 10011 SUGDEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:38 PM CDT | Special Weather Statement | DDC | Kiowa | 52 min |
| Aug 3, 8:11 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 49 min |
| Aug 3, 8:42 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 48 min |
| Aug 3, 9:04 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 41 min |
| Aug 3, 9:47 PM CDT | Special Weather Statement | DDC | Barton | 43 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.